Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 21, 2012, 6:26 PM EST for 4 counties in Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2012, 6:26 PM EST (23:26 UTC)
- Expired
- Jan 21, 2012, 7:15 PM EST
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 6:45 PM EST | HAIL 0.75 | W Baxley, GA | DIME TO PENNY SIZE HAIL REPORTED WEST OF BAXLEY NEAR BUCKHEAD ROAD |
| Jan 21, 7:03 PM EST | HAIL 0.75 | W Baxley, GA | DIME TO PENNY SIZE HAIL REPORTED WEST OF BAXLEY NEAR BUCKHEAD ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905
WUUS52 KJAX 212326
SVRJAX
GAC001-005-069-161-220015-
/O.NEW.KJAX.SV.W.0002.120121T2326Z-120122T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EST SAT JAN 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
WESTERN APPLING COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN BACON COUNTY IN SOUTHEAST GEORGIA
NORTHERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 715 PM EST
* AT 626 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTH OF PRIDGEN...OR 15 MILES NORTH OF BROXTON...
AND MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRIDGEN...SNIPESVILLE...WEST GREEN AND GRAHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3187 8232 3166 8242 3159 8248 3154 8258
3167 8299 3171 8301 3177 8300 3179 8299
3179 8287 3184 8280 3186 8278 3186 8275
3184 8269
TIME...MOT...LOC 2326Z 302DEG 33KT 3181 8289
$$
SHASHY2 follow-up statements
618
WWUS52 KJAX 212347
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EST SAT JAN 21 2012
GAC001-005-069-161-220015-
/O.CON.KJAX.SV.W.0002.000000T0000Z-120122T0015Z/
JEFF DAVIS GA-APPLING GA-BACON GA-COFFEE GA-
647 PM EST SAT JAN 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHEASTERN COFFEE...NORTHWESTERN BACON...WESTERN APPLING AND
SOUTHERN JEFF DAVIS COUNTIES...
AT 648 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHEAST OF DENTON...OR 6 MILES SOUTHWEST OF HAZLEHURST...
MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAHAM
AND PINE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3187 8232 3166 8242 3159 8248 3157 8259
3168 8292 3171 8298 3177 8300 3179 8299
3179 8287 3184 8280 3186 8278 3186 8275
3184 8269
TIME...MOT...LOC 2348Z 280DEG 34KT 3179 8263
$$
SHASHY531
WWUS52 KJAX 220000
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EST SAT JAN 21 2012
GAC001-005-069-161-220015-
/O.CON.KJAX.SV.W.0002.000000T0000Z-120122T0015Z/
JEFF DAVIS GA-APPLING GA-BACON GA-COFFEE GA-
700 PM EST SAT JAN 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR EXTREME NORTHEASTERN COFFEE...NORTHWESTERN BACON...WESTERN
APPLING AND SOUTHERN JEFF DAVIS COUNTIES...
AT 700 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAHAM...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3164 8256 3170 8274 3172 8276 3172 8279
3178 8278 3182 8275 3184 8273 3184 8271
3184 8269 3187 8232 3166 8242 3159 8248
TIME...MOT...LOC 0000Z 280DEG 34KT 3177 8250
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 2:32 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 21, 2:32 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EST SAT JAN 21 2012 ...A FEW THUNDERSTORMS ACROSS INLAND SE GA THIS EVENING... ...AREAS OF DENSE FOG LATE TONIGHT AND SUNDAY MORNING... .SHORT TERM...NOW THROUGH TUESDAY... THIS EVENING...PRE-FRONTAL SHOWER/TSTM ACTIVITY WILL MAKE A RUN AT INLD SE GA COUNTIES BY SUNSET WITH ISOLD/SCTD ACTIVITY POSSIBLE NORTH AND WEST OF ALMA. MUCH OF THE ACTIVITY SHOULD WEAKEN AFTER IT CROSSES THE ALTAMAHA BUT A FEW STRONG STORMS WITH GUSTY WINDS/SMALL HAIL NOT OUT OF THE QUESTION. OVERNIGHT...AS FRONT STALLS OVER SOUTH GEORGIA AND WEAKENS EXPECT BOUNDARY LAYER MOISTURE TO POOL ALONG AND AHEAD OF THE FRONTAL BOUNDARY AND SET UP GOOD CONDITIONS FOR AREAS OF DENSE FOG ACROSS THE ENTIRE FORECAST AREA. ADVISORY CONDITIONS OF WIDESPREAD LESS THAN 1/4SM VSBYS WILL BE POSSIBLE BY SUNRISE WITH LOWS IN THE 50S. SUNDAY...DENSE FOG WILL BE SLOW TO DISSIPATE ACROSS THE REGION WITH NE FL BREAKING OUT BY LATE MORNING AND SE GA BY EARLY AFTERNOON. THIS WILL KEEP MAX TEMPS DOWN IN THE UPPER 60S/NEAR 70 ALONG THE COAST AND SE GA WHILE STILL EXPECT 70S ACRS INLD NE FL WHERE SUN BREAKS OUT EARLIER. NEXT SHORTWAVE IMPULSE WILL DEVELOP ON THE OLD FRONTAL BOUNDARY LATE IN THE DAY OVER THE FL PANHANDLE AND EXPECT ISOLD/SCTD SHOWER ACTIVITY TO BREAK OUT DURING THE AFTERNOON ACROSS THE SUWANNEE RIVER VALLEY AND INLD SE GA. SUN NIGHT...THIS SHORTWAVE/IMPULSE WILL PULL NE INTO GA/SC REGION AND LIFT FRONT BACK TO THE NORTH AND KEEP ISOLD/SCTD SHOWER CHANCES MAINLY ACRS SE GA DURING THE OVERNIGHT HOURS. PATCHY FOG POSSIBLE ALONG AND SOUTH OF THIS BOUNDARY WITH LOWS IN THE 50S ONCE AGAIN AND FOG MAY BECOME PATCHY DENSE IN SOME LOCATIONS. MONDAY...MOST OF THE FORECAST AREA WILL SPEND ANOTHER DAY IN THE WARM SECTOR AS FRONT REMAINS JUST NORTHWEST OF THE REGION. THIS WILL ALLOW FOR MAX TEMPS TO PUSH WELL INTO THE MID/UPPER 70S ONCE AGAIN. ISOLD PRE-FRONTAL SHOWER ACTIVITY STILL POSSIBLE ACRS SE GA AND THE SUWANNEE RIVER VALLEY BUT RAIN CHANCES WILL STILL LINGER CLOSE TO 20%. MON NIGHT...ANOTHER NIGHT WITH A WEAKENING/SAGGING FRONTAL ZONE PRESSING INTO THE REGION WITH LITTLE IF ANY SHOWER ACTIVITY AND WILL LIKELY ONLY SERVE TO PRODUCE ANOTHER ROUND OF PATCHY DENSE FOG. LOWS WILL CONTINUE MILD IN THE 50S. TUESDAY...EARLY MORNING STRATUS/FOG SHOULD LIFT SLOWLY ALLOWING FOR PARTLY CLOUDY AND SLIGHTLY COOLER DAY WITH MAX TEMPS NEAR 70 ACRS SE GA AND THE COAST AND LOWER/MID 70S ACRS NE FL. .LONG TERM...WEDNESDAY THROUGH SATURDAY... NO MAJOR CHANGES TO THE EXTENDED WITH TEMPS REMAINING ABOVE NORMAL THROUGH THE PERIOD. HIGH PRESSURE REMAINS IN CONTROL ON WED WITH MAINLY DRY CONDITIONS...WHILE WEAK FRONT PUSHES INTO THE SERN U.S. ON THURSDAY WITH A SLIGHT CHANCE OF SHOWERS. NEXT WEATHER SYSTEM APPROACHES FROM THE WEST ON FRIDAY AND PUSHES INTO THE REGION LATE ON SATURDAY BUT CONFIDENCE REMAINS LOW ON PCPN CHANCES IN THIS DAY 7/8 TIME FRAME. && .AVIATION...VFR CONDITIONS THIS EVENING WITH HIGH CLOUDINESS ACROSS THE AREA. CLOUDS SHOULD DECREASE AFTER 06Z TONIGHT AS UPPER SHORT WAVE MOVES OFF THE SE COAST. DENSE FOG LIKELY TO FORM MAINLY 09Z-15Z AS MODELS CONTINUE TO SHOW LOW VSBYS/CIGS. FOG WILL BE SLOW TO BURN OFF BY LATE SUNDAY MORNING WITH LIGHT WINDS. && .MARINE...OFFSHORE BOUYS STILL SHOWING SSW WINDS AROUND 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS. WILL KEEP SCEC HEADLINE FOR OFFSHORE ZONES THIS EVENING...WITH WINDS DECREASING OVERNIGHT. WINDS AND SEAS TO REMAIN ON THE LOW SIDE THE NEXT FEW DAYS WITH NO HEADLINES ANTICIPATED. RIP CURRENTS: LOW RISK TO TO CONTINUE THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 55 71 54 78 / 30 20 30 20 SSI 57 66 55 73 / 10 20 20 10 JAX 53 71 53 77 / 10 10 10 10 SGJ 53 69 55 75 / 0 0 0 0 GNV 52 76 54 78 / 10 10 10 10 OCF 52 78 54 79 / 0 10 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ZIBURA/WALKER
Hazardous weather outlook, Jan 21, 5:24 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EST SAT JAN 21 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-221015- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 524 PM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...A FEW THUNDERSTORMS EXPECTED ACROSS INLAND SOUTHEAST GEORGIA THIS EVENING... ...AREAS OF DENSE FOG EXPECTED LATE TONIGHT AND SUNDAY MORNING... .DAY ONE...TONIGHT... A FEW PRE-FRONTAL THUNDERSTORMS WILL PUSH INTO INLAND SOUTHEAST GEORGIA DURING THE EVENING HOURS. STRONG GUSTY WINDS AND HAIL ARE POSSIBLE AND ARE THE MAIN CONCERNS...MAINLY NORTH AND WEST OF ALMA. STAY TUNED TO LOCAL TELEVISION BROADCASTS AND NOAA WEATHER RADIO AND BE ALERT TO CHANGING WEATHER CONDITIONS. BE PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION. AREAS OF DENSE FOG CAN BE EXPECTED TO DEVELOP AFTER MIDNIGHT AND MAY BECOME WIDESPREAD BY SUNRISE SUNDAY MORNING. LOCAL VISIBILITIES LESS THAN ONE QUARTER OF A MILE ARE EXPECTED AND A DENSE FOG ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DENSE FOG WILL BE SLOW TO BURN OFF SUNDAY MORNING AND MAY LINGER INTO THE LATE MORNING HOURS...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS. AREAS OF LATE NIGHT AND EARLY MORNING FOG WILL BE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:12 PM EST | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 48 min |
| Jan 21, 6:45 PM EST | Severe Thunderstorm Warning | JAX | Appling | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.